Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Buffalo, NY

August 26, 20136 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 26, 2013, 1:57 PM EDT for 6 counties in New York. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2013, 1:57 PM EDT (17:57 UTC)
Expired
Aug 26, 2013, 3:00 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 2:11 PM EDTTSTM WND DMG2 E Niagara Falls, NYWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS51 KBUF 261757
SVRBUF
NYC029-037-055-063-073-121-261900-
/O.NEW.KBUF.SV.W.0082.130826T1757Z-130826T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT MON AUG 26 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ERIE COUNTY IN WESTERN NEW YORK
  GENESEE COUNTY IN WESTERN NEW YORK
  WEST CENTRAL MONROE COUNTY IN WESTERN NEW YORK
  NIAGARA COUNTY IN WESTERN NEW YORK
  SOUTHERN ORLEANS COUNTY IN WESTERN NEW YORK
  NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 300 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF YOUNGSTOWN 
  TO 20 MILES WEST OF LEWISTON...MOVING EAST AT 50 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LEWISTON...
  NEWFANE...
  GRAND ISLAND...
  PENDLETON...
  AMHERST...
  MEDINA...
  LANCASTER...
  ALBION...
  OAKFIELD...
  HOLLEY...

LAT...LON 4312 7908 4314 7905 4327 7907 4335 7874
      4319 7777 4284 7831 4293 7892 4300 7903
      4306 7901 4308 7908
TIME...MOT...LOC 1756Z 281DEG 44KT 4331 7902 4307 7937

$$

TJP
1 follow-up statement
054 
WWUS51 KBUF 261828
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 PM EDT MON AUG 26 2013

NYC029-037-055-063-073-121-261838-
/O.CAN.KBUF.SV.W.0082.000000T0000Z-130826T1900Z/
GENESEE NY-WYOMING NY-NIAGARA NY-ORLEANS NY-MONROE NY-ERIE NY-
228 PM EDT MON AUG 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE...WEST CENTRAL
MONROE...SOUTHERN ORLEANS...NIAGARA...NORTHWESTERN WYOMING AND
GENESEE COUNTIES IS CANCELLED...

AT 228 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4312 7908 4314 7905 4327 7907 4335 7874
      4319 7777 4284 7831 4293 7892 4300 7903
      4306 7901 4308 7908
TIME...MOT...LOC 1828Z 281DEG 44KT 4323 7849 4299 7885

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:49 AM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 10:49 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EDT MON AUG 26 2013

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH TODAY THEN TAPER OFF TONIGHT. WEAK HIGH
PRESSURE WILL SHIFT ACROSS NEW YORK TUESDAY WITH A LOW CHANCE
OF AN ISOLATED SHOWER POSSIBLE. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS THE NEXT
STORM SYSTEM CROSSES THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE TIMING AND LOCATION OF CONVECTION ACROSS WESTERN AND CENTRAL NEW
YORK CONTINUES TO BE THE MAIN FORECAST CHALLENGE FOR TODAY. THIS IS
OCCURRING AS SHORTWAVE ENERGY MOVES AROUND THE RIM OF AN EXPANSIVE
598DM UPPER LEVEL THERMAL RIDGE CENTERED OVER THE NATIONS HEARTLAND.

AREA RADARS RADARS SHOW TWO COMPLEXES OF SHOWERS AND THUNDERSTORMS
THAT WILL BE IMPACTING OUR CWA THIS MORNING AND DURING THE
AFTERNOON. THIS FIRST BATCH OF RAIN...ASSOCIATED ONGOING WARM AIR
ADVECTION AND DPVA OVER WESTERN NEW YORK...WILL MOVE SOUTHEAST
ACROSS THE AREA THIS MORNING.

THE SECOND AREA OF MORE ENHANCED SHOWERS AND THUNDERSTORMS OVER
MICHIGAN IS ASSOCIATED WITH A MORE POTENT SHORT WAVE TROUGH THAT IS
HEADING EAST TOWARD LAKE HURON. THESE SHOWERS/THUNDERSTORMS ARE
FORMING IN A CHANNEL OF HIGH THETA-E AIR THAT STRETCHES FROM
WISCONSIN TO WESTERN NEW YORK. AS THE SHORT WAVE TROUGH AND EMBEDDED
AREA OF DPVA APPROACH WESTERN NEW YORK THIS AFTERNOON...EXPECT
SHOWERS AND THUNDERSTORMS TO BECOME MORE WIDESPREAD. WITH
PRECIPITABLE WATER VALUES FORECAST TO INCREASE TO ABOUT 2 INCHES THIS
AFTERNOON...WILL MENTION A CHANCE OF HEAVY RAIN DURING THE AFTERNOON
AND EVENING. RIGHT NOW IT LOOKS LIKE THE HEAVIEST RAIN TODAY WILL
OCCUR OVER THE NIAGARA FRONTIER AND LOWER GENESEE VALLEY WHERE A
LITTLE OVER AN INCH OF RAIN IS POSSIBLE.

REGARDING THE POTENTIAL FOR SEVERE WEATHER...IT STILL LOOKS LIKE THE
BEST CHANCES WILL REMAIN OVER THE UPPER GREAT LAKES WHERE THE
COMBINATION OF INSTABILITY AND EFFECT BULK SHEAR WILL BE MORE
FAVORABLE FOR ORGANIZED CONVECTION. HOWEVER...AS THE AFOREMENTIONED
SHORT WAVE TROUGH CROSSES WESTERN AND CENTRAL THIS AFTERNOON...MID
LEVEL LAPSE WILL STEEPEN A BIT. THIS COULD RESULT IN GUSTY WINDS WITH
SOME OF THE ELEVATED CONVECTION.

THIS EVENING INTO TONIGHT...AGAIN TIMING OF THESE CONVECTIVE SYSTEMS
REMAINS TRICKY. MODEL CONSENSUS OF WHICH THE RGEM PORTRAYS THE BEST
SCENARIO...SHOWS THE SECOND COMPLEX/MCS CROSSING THE FORECAST AREA
BETWEEN 21Z/26 AND 06Z/27. CONTINUED LIKELY PROBABILITIES FOR
SHOWERS/STORMS THROUGH THIS EVENING THEN TAPERED OFF AFTER 06Z/27
WITH WEAK HIGH PRESSURE BUILDING ACROSS NEW YORK. WARM AND HUMID
CONDITIONS EXPECTED TONIGHT UNDER CLOUDY SKIES AND WEAK SOUTHWEST
FLOW. TEMPERATURES LINGERING IN THE 60S MOST OF THE NIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE INTO THE MID-WEEK AS A SERIES OF
WEAK SHORTWAVES RIPPLING AROUND THE TOP OF AN EXPANSIVE RIDGE OVER
THE CENTRAL U.S. DROP ACROSS THE GREAT LAKES. AS MENTIONED IN THE
PREVIOUS DISCUSSION...THE MODELS CONTINUE TO SHOW DIFFERENCES IN
EXACT TIMING AND PLACEMENT OF DETAILS...HOWEVER THE GENERAL TREND WILL
BE FOR A QUIET START TO THE DAY ON TUESDAY AS A SHORTWAVE RIDGE
TRAVERSES THE REGION. BY THE AFTERNOON...WE SHOULD SEE AT LEAST A
CHANCE OF A FEW SHOWERS AND THUNDERSTORMS DEVELOPING INLAND FROM THE
LAKES THANKS TO DIURNAL INSTABILITY. THHAT SAID AM NOT ENTIRELY
CONFIDENT IN THIS AS THERE IS A POSSIBILITY THAT THE SHORTWAVE
RIDGING MAY HANG AROUND LONG ENOUGH TO STIFLE ANY CONVECTION. AS
SUCH AM KEEPING POPS LESS THAN 40 PERCENT ACROSS THE BOARD FOR MUCH
OF THE DAY.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RAMP UP FROM TUESDAY
EVENING ONWARDS AS A SHORTWAVE AND ASSOCIATED MCS DROPPING ACROSS
THE GREAT LAKES IS EXPECTED TO IMPACT THE FORECAST AREA SOMETIME
TUESDAY NIGHT. MODEL CONSENSUS SUGGESTS THAT THE HIGHEST CHANCES FOR
SHOWERS/THUNDERSTORMS WILL BE FROM ROCHESTER WEST AND THE MAIN
THREAT WILL BE HEAVY RAIN/LOCALIZED FLOODING AS PWATS WILL BE IN THE
NEIGHBORHOOD OF 2 INCHES. WITH MID-LEVEL WINDS ONLY PROGGED TO BE
AROUND 25-40KTS AND NOT OVERLY IMPRESSIVE LAPSE RATES...NOT
EXPECTING SEVERE WEATHER AT THIS TIME.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY
THANKS TO YET ANOTHER SHORTWAVE COMING OVER THE TOP OF THE RIDGE TO
OUR WEST ALONG WITH ANOTHER UPPER LEVEL TROUGH DROPPING FROM THE
CANADIAN SHIELD INTO THE SAINT LAWRENCE VALLEY. AREAS EAST OF LAKE
ONTARIO SHOULD HAVE A BETTER SHOT AND SEEING CONVECTIVE ACTIVITY
THANKS TO THIS SECOND FEATURE.

REGARDING TEMPERATURES...HAVE KNOCKED BACK FORECAST HIGHS BOTH
TUESDAY AND WEDNESDAY BY A COUPLE OF DEGREES AS MODEL CONSENSUS NOW
SUGGESTS 850MB TEMPS ACROSS WESTERN NY RUNNING CLOSE TO +16C AS
OPPOSED TO THE +18C PREVIOUS RUNS WERE INDICATING. THIS WILL
TRANSLATE TO HIGHS IN THE MID 80S BOTH DAYS...HOWEVER GIVEN THAT
DEWPOINTS ARE EXPECTED TO CLIMB INTO THE UPPER 60S IT WILL STILL
FEEL VERY UNCOMFORTABLE INDEED. THESE HIGH DEWPOINTS ALONG WITH
CLOUD COVER AND POTENTIAL RAIN WILL ALSO SERVE TO PROP UP
TEMPERATURES OVERNIGHT...PARTICULARLY ON TUESDAY NIGHT WHEN LOWS ARE
ONLY EXPECTED TO DROP TO AROUND 70 ALONG THE LAKE PLAINS. THE NORTH
COUNTRY AND HIGHER ELEVATIONS OF THE SOUTHERN TIER WILL RUN SLIGHTLY
COOLER WITH LOWS IN THE MID 60S. THE ARRIVAL OF NOMINALLY COOLER AND
DRIER AIR IN THE WAKE OF THE AFOREMENTIONED NORTHERN STREAM
SHORTWAVE SHOULD ALLOW FOR WEDNESDAY NIGHT/S LOWS TO RUN A LITTLE
COOLER...IN THE LOW TO MID 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING THE PASSAGE OF THE MIDWEEK SYSTEM...RECENT RUNS OF THE
GFS/ECMWF HAVE BEEN IN REASONABLE AGREEMENT ON DEVELOPING A MODEST
LARGE-SCALE TROUGH JUST OFFSHORE OF THE EAST COAST FOR THURSDAY AND
FRIDAY...BEFORE THIS FEATURE LIFTS OUT INTO THE CANADIAN MARITIMES
OVER THE WEEKEND AND ALLOWS THE UPPER RIDGE OVER THE PLAINS TO
BROADEN AND EXPAND EASTWARD. MEANWHILE AT THE SURFACE...HIGH
PRESSURE AND DRIER AIR SHOULD BUILD ACROSS THE REGION THURSDAY AND
FRIDAY...BEFORE GRADUALLY SLIDING EAST TO THE ATLANTIC COASTLINE
SATURDAY AND SUNDAY.

ALL OF THE ABOVE SHOULD RESULT IN A RETURN TO GENERALLY DRY WEATHER
FOR THE LATTER PORTIONS OF THE WORK WEEK AND NEXT WEEKEND...ALONG
WITH HUMIDITY LEVELS FALLING OFF TO MUCH MORE TOLERABLE LEVELS FOR A
FEW DAYS...BEFORE THESE START TO CREEP BACK UP AGAIN NEXT WEEKEND.

TEMPERATURE-WISE...A CONSENSUS OF THE GFS/ECMWF GUIDANCE SUGGESTS
850 MB TEMPS WILL GENERALLY DROP BACK A FEW NOTCHES TO THE +12C TO
+15C RANGE FOR THURSDAY AND FRIDAY...BEFORE THESE WARM TO THE +18C
TO +20C RANGE BY NEXT SUNDAY UNDER THE INFLUENCE OF THE EXPANDING
UPPER LEVEL RIDGE. AT THE SURFACE...THIS SHOULD TRANSLATE INTO HIGHS
IN THE UPPER 70S TO LOWER 80S THURSDAY AND FRIDAY...BEFORE READINGS
WARM BACK THROUGH THE 80S...AND POSSIBLY TO NEAR 90 DEGREES IN SPOTS
BY THE END OF NEXT WEEKEND. MEANWHILE...NIGHTTIME LOWS WILL
GENERALLY RANGE BETWEEN THE MID 50S AND MID 60S.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
ACTIVE WEATHER EXPECTED THROUGH TODAY AS SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS WILL SHIFT SOUTHEAST ACROSS NEW YORK STATE.
CURRENT RADAR/SATELLITE SHOWS TWO DISTINCT CLUSTERS OF SHOWERS AND
THUNDERSTORMS...ONE MOVING SOUTHEAST TOWARD WESTERN LAKE ONTARIO
AND ANOTHER UPSTREAM OVER MICHIGAN AND LAKE HURON. THIS
PRECIPITATION IS FORMING AHEAD OF A FRONTAL BOUNDARY WHICH WILL
SHIFT SOUTH ACROSS THE STATE LATER THIS EVENING. IFR CONDITIONS ARE
POSSIBLE IN ANY HEAVIER SHOWER/TSTM WHICH MOVES ACROSS THE TERMINALS
LATER THIS AFTERNOON AND EVENING. OTHERWISE...EXPECT MAINLY VFR
CONDITIONS TO PREVAIL.

OUTLOOK...
MONDAY NIGHT...CHANCE OF IFR IN LOW STRATUS OR FOG. TUESDAY...MAINLY
VFR WITH LOW CHANCE OF SHRA/TSRA. TUESDAY NIGHT AND
WEDNESDAY...CHANCE OF TSRA.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
A TIGHTENING PRESSURE GRADIENT OVER THE LOWER LAKES WILL MAINTAIN
MODEST SOUTHWEST WINDS ALONG THE EASTERN SHORES OF THE LAKES TODAY
AS WELL AS THE UPPER NIAGARA RIVER. AS A RESULT...SMALL CRAFT
ADVISORIES REMAIN IN PLACE ACROSS THESE AREAS.

A FRONT THAT WILL BE MOVING SOUTH TOWARD THE LOWER LAKES WILL BRING
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. GUSTIER WINDS AND HIGHER WAVES ARE POSSIBLE IN THE VICINITY
OF ANY PASSING THUNDERSTORMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ044-045.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH/TJP
SHORT TERM...WOOD
LONG TERM...JJR
AVIATION...SMITH/TJP
MARINE...SMITH/TJP
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT MON AUG 26 2013

NYZ003>008-013-014-270930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-
516 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019>021-085-270930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
516 AM EDT MON AUG 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL DISTURBANCE DROPPING ACROSS THE GREAT LAKES TUESDAY
NIGHT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO PORTIONS
OF WESTERN NEW YORK WITH THE MAIN THREAT BEING AREAS OF HEAVY RAIN
ALONG WITH LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:46 PM EDTSpecial Marine WarningBUF59 min
Aug 26, 3:58 PM EDTSpecial Marine WarningBUF62 min
Aug 26, 4:13 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie62 min
Aug 26, 5:33 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua57 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.